Levaquin Just Been Told, Crohns Disease, Bronchitis, Mental Health Issues, Care Doctor
I have just been told by my primary care doctor that he cannot continue to okay any more time for me on my state disability. ... more »
I have just been told by my primary care doctor that he cannot continue to okay any more time for me on my state disability.
He asked if I was going back to work ( I've been out 6 months ) and I told him my legs are still so weak and sore so often I cannot be on them for more than one to two hours without them feeling like they are going to go out from under me, as well as my arms to a lesser ( 50% ) degree and often the rest of my body if I do anything physical for more than 1/2 hour to one hour. And that I was also still totally depressed and feeling I could have an anxiety attack at any time which I do maybe every 3rd, or 4th day....so that no, I could not work at this time. I was still feeling about as totally disabled as I ever have been in my 54 years.
I also told him my feelings about Levaquin perhaps being the cause of all this. He got very agitated and ended the visit and said it was not the Levaquin but I would not be able to understand his explanation as to why it could not be the Levaquin because of my lack of education in the medical science field.
When I said that every symptom I have had since the second day of taking Levaquin were symptoms that I have never experienced in my entire 54 year life and I wasn't having "any" of these during the 4 or 5 days previous to being prescribed Levaquin when I had the flu and beginning bronchitis, he just wouldn't even comment.
He just stood up and turned to walk away. Then he stopped and said, "look...one thing we are sure of...is that you have serious mental health issues, and that's all we can find outside of some maybe beginning Crohns Disease with the results not coming in until later next month from the U.C.S.F. Med Center tests.
My last comments that I "tried" to say to this doctor as he was walking away were that " Why would I have myself taken to our local ER 3 times in one week as soon as I started taking Levaquin with terrifying symptoms like all the ones you all are describing here on this board from incredible insomnia to massive weakness and panic attacks, etc., when even with the flu I wasn't feeing that concerned and my 54 year long local resident history does not show a pattern of ever having to rush to an ER that often? And why....WHY would he nor any of the ER doctors ever once give one seconds thought to the "possibility" that I was having a sever reaction to Levaquin...especially when the symptoms I was experiencing are ones that are listed as those that may occur to certain people taking this powerful antibiotic? Can't we even consider this "levaquin reaction" a "remote" possibility?
His answer..."no." " I'll see you in 2 months."
If this doctors comments and behavior towards me isn't the most obvious and disheartening conveyance of dismissal, what is? This doctor would love to have me just never call him back. And sadly, so many doctors are acting exactly like him in my case.
And I've never had a problem like this before in my entire life! BOy, if a doctor doesn't see something on a test...there minds shut down on any other possibilites. I think also they are constantly thinking about the insurance companies questioning them about care provided when they aren't finding anything. So the whole system is geared toward dumping you when normal testing can't find your problem...and doctors are so insurance comapny minded...much more so than patient minded. OR, there is something else in these doctors training or mind set , that makes them very quickly dump their patients into the "psychiatric" area when they hit a dead end. And to do this to someone who has never had to see a psychiatrist in their life before...is what I would call a complete breaching of medical ethics.
When your primary care doctor gives you the "psychiatric brush off" after 6 months of torturous suffering, it's a pretty tough place to be as far as encouragement and knowing where to go from here. You have to take a deep breath and muster up even more courage and you realize that every month with this Levaquin problem...you are more and more on your own to just suffer with it. What a sad weight to add to this already horrible nightmare.